NAPROXEN INDUCED ERYTHEMA MULTIFORME-A RARE CASE REPORT


Sai Keerthana P. C., Anila K. N., Reshma Reji

Abstract


Erythema multiforme (EM) is a hypersensitivity reaction characterized by varying degrees of blisters and ulcerations. We report a case of 4 y old girl child born for Non-custodial parents who has a history of seizures and a known case of carbamazepine-induced SLE (Systemic Lupus Erythematosus) when treated with anti-inflammatory drugs developed EM. The offending drug was identified and withdrawn. Steroid was given as a part of symptomatic treatment. Non-steroidal anti-inflammatory drugs (NSAIDs) are one of the most commonly prescribed groups of drugs for a variety of indications. The patient gradually improved and got discharged.


Keywords


Erythema Multiforme, Naproxen, Hypersensitivity, Skin Disorders

| PDF | HTML |

References


Wallace JL. Nonsteroidal anti-inflammatory drugs and gastro-enteropathy: the second hundred years. Gastroenterology 1997;112:1000.

Erythema Multiforme: In: Dermatology Lecture notes-Cairo University. Available from: http://www.medicine.cu.edu.eg/ beta/index.php/en/departments/46-microbiology36/169-ssss44. [Last accessed on 02 Jul 2016]

Erythema Multiforme: In: Dermatology Lecture notes-Cairo University. Available from: http://www.medicine.cu.edu.eg/ beta/index.php/en/departments/46-microbiology36/169-ssss44. [Last accessed on 02 Jul 2016]

Cullen D, Bardhan KD, Eisner M. Primary gastroduodenal prophylaxis with omeprazole for non-steroidal anti-inflammatory drug users. Aliment Pharmacol Ther 1998;12:135.

Roujeau JC, Stern RS. Medical progress: severe adverse cutaneous reactions to drugs. N Engl J Med 1994;331:1272-85.

Carder RK. Hypersensitivity reactions in neonates and infants. Dermatol Ther 2005;18:160-75.

Farthing P, Bagan JV, Scully C. Mucosal disease series. Number IV. Erythema multiforme. Oral Dis 2005;11:261-7.

Zohdi-Mofi dM, Horn TD. The acrosyringeal concentration of necrotic keratinocytes in erythema multiforme: a clue to drug etiology. Clinicopathologic review of 29 cases. J Cutan Pathol 1997;24:235-40.

Karakaya G, Sahin S, Kalyoncu AF. Erythema multiforme: as a complication of allergen-specific immunotherapy. Allergol Immunopathol (Madr) 2001;29:276-8.

Prieto A, De Barrio M, Pérez C, Vellosa A, Baeza ML, Herrero T. Piroxicam induced erythema multiforme. Contact Dermatitis 2005;53:263.

Shopf E. Skin reactions to co-trimoxazole. Infection 1987;15 Suppl 5:S254-8.

Katoh N, Kagawa K, Yasuno H. Piroxicam induced Stevens–Johnson syndrome. J Dermatol 1995;22:677-80.

Hallgren J, Tengvall-Linder M, Persson M, Wahlgren CF. Stevens–Johnson syndrome associated with ciprofloxacin: a review of adverse cutaneous events reported in Sweden as associated with this drug. J Am Acad Dermatol 2003;49(5 Suppl):S267-9.

Pise HN, Padwal SL. Diclofenac-induced angioedema: a case report. Asian J Pharm Clin Res 2015;8;4-5.

Campi P, Pichler WJ. Quinolone hypersensitivity. Curr Opin Allergy Clin Immunol 2003;3:275-81.

Gonzalez I, Lobera T, Blasco A, Del Pozo MD. Immediate hypersensitivity to quinolones; moxifl oxacin cross-reactivity. J Invest Allergol Clin Immunol 2005;15:146-9.

Schmid DA, Depta JPH, Pichler WJ. T cell-mediated hypersensitivity to quinolones: mechanisms and cross-reactivity. Clin Exp Allergy 2006;36:59-69.




About this article

Title

NAPROXEN INDUCED ERYTHEMA MULTIFORME-A RARE CASE REPORT

Keywords

Erythema Multiforme, Naproxen, Hypersensitivity, Skin Disorders

DOI

10.22159/ijpps.2017v9i3.14903

Date

03-02-2017

Additional Links

Manuscript Submission

Journal

International Journal of Pharmacy and Pharmaceutical Sciences
Vol 9, Issue 3, 2017 Page: 294-295

Online ISSN

0975-1491

Statistics

134 Views | 45 Downloads

Authors & Affiliations

Sai Keerthana P. C.
Pharm D, Amrita School of Pharmacy, Kochi, Amrita Vishwa Vidyapeetham, Amrita University, India
India

Anila K. N.
Lecturer Department of Pharmacy Practice, Amrita School of Pharmacy, Kochi, Amrita Vishwa Vidyapeetham, Amrita University, India

Reshma Reji
Pharm D, Amrita School of Pharmacy, Kochi, Amrita Vishwa Vidyapeetham, Amrita University, India


Article Tools



Refbacks

  • There are currently no refbacks.